Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 15, NWS Grand Forks, ND

December 16, 20069 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Dec 16, 2006, 9:56 AM CST for 9 counties in North Dakota. It took effect at Dec 16, 2006, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2006, 9:56 AM CST (15:56 UTC)
In effect from
Dec 16, 2006, 12:00 PM CST
Expired
Dec 16, 2006, 8:45 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 161556
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
956 AM CST SAT DEC 16 2006

...WEST WINDS WILL INCREASE THIS AFTERNOON IN THE DEVILS LAKE BASIN...

.WEST WINDS WILL GUST OVER 40 MPH THIS AFTERNOON THROUGH THIS
EVENING IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. THESE
STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE
SUBSIDING BEFORE MIDNIGHT. LOW PRESSURE WILL MOVE NORTH OF THE
INTERNATIONAL BORDER...AND A STRONG PRESSURE GRADIENT WILL DEVELOP
PRODUCING STRONG WINDS.


NDZ006-007-014-015-024-026-028-038-054-170300-
/O.NEW.KFGF.WI.Y.0015.061216T1800Z-061217T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
956 AM CST SAT DEC 16 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP
IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY BY 1 PM. THESE
STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE
SUBSIDING AROUND 9 PM.

LOW PRESSURE MOVING NORTH OF THE INTERNATIONAL BORDER WILL WEAKEN
OVERNIGHT...AND WINDS WILL SLOWLY SUBSIDE INTO THE 20 TO 25 MPH
RANGE BEFORE MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
2 follow-up statements
000 
WWUS73 KFGF 162056
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
256 PM CST SAT DEC 16 2006

...STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING IN THE
DEVILS LAKE BASIN...

.WEST WINDS WILL CONTINUE TO GUST OVER 40 MPH THROUGH THIS
EVENING IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. THESE
STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE
SUBSIDING BEFORE MIDNIGHT. LOW PRESSURE WILL MOVE NORTH OF THE
INTERNATIONAL BORDER...AND A STRONG PRESSURE GRADIENT WILL DEVELOP
PRODUCING STRONG WINDS.


NDZ006-007-014-015-024-026-028-038-054-170300-
/O.CON.KFGF.WI.Y.0015.000000T0000Z-061217T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
256 PM CST SAT DEC 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY THROUGH THIS EVENING.
THESE STRONG WINDS WILL SLOWLY SUBSIDE AFTER 9 PM...BUT STILL BLOW
BETWEEN 20 TO 25 MPH THROUGH THE NIGHT.

LOW PRESSURE MOVING NORTH OF THE INTERNATIONAL BORDER WILL WEAKEN
OVERNIGHT...AND WINDS WILL SUBSIDE BY LATE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
000 
WWUS73 KFGF 170245
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
845 PM CST SAT DEC 16 2006


NDZ006-007-014-015-024-026-028-038-054-170345-
/O.CAN.KFGF.WI.Y.0015.000000T0000Z-061217T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
845 PM CST SAT DEC 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. WEST WINDS IN THE DEVILS LAKE BASIN SOUTHWARD TO
VALLEY CITY HAVE DIMINISHED TO BELOW ADVISORY LIMITS. WEST WINDS
WILL REMAIN 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH THROUGH THE
EVENING BEFORE DIMINISHING FURTHER BY MORNING.

$$


DTR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:38 AM CST, 18 minutes earlier.

Area forecast discussion, Dec 16, 9:38 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
938 AM CST SAT DEC 16 2006

.UPDATE...
THE MAIN CHALLENGE FOR TODAY WILL BE WIND POTENTIAL. UPPER LOW AND
SFC LOW ARE VERTICALLY STACKED WEST OF LAKE WINNIPEG THIS MORNING.
WESTERLY FLOW TO THE SOUTH OF LOW WILL INCREASE DURING THE DAY
INTO THE EVENING AS THE LOW MOVES EAST AND FILLS. THERE WILL BE
AN INCREASED MIXED LAYER TO AROUND 850MB WITH UNIDIRECTIONAL
WESTERLY FLOW WITH NEARLY 50KT TO MIX AFTER 18Z IN THE DEVILS LAKE
BASIN SOUTH TO AROUND BARNES COUNTY. THE BEST COLD ADVECTION WILL
BE OFF THE SURFACE...BUT WITH ADIABATIC LAYER AND UNIDIRECTIONAL
FLOW...ALONG WITH DRYING ON WATER VAPOR AND DEEP LAYERED Q VECTOR
CONVERGENCE SHOULD HELP WINDS MIX TO SFC. THEREFORE...WE WILL BE
ISSUING A WIND ADVISORY FOR THE DEVILS LAKE BASIN FROM 18Z-03Z.
WITH THE WESTERLY FLOW NOT FAVORING VALLEY LOCATIONS...WE WILL NOT
ISSUE AN ADVISORY TO THE EAST BUT MONITOR POTENTIAL. TEMPS WILL BE
WARMEST IN THE SOUTH AND BE NEARLY STEADY IN THE NORTH WITH COLD
ADVECTION MOVING IN.

WE WILL BE ISSUING NPW AND UPDATED GRIDS BY 10 AM.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ006-NDZ007-
     NDZ014-NDZ015-NDZ024-NDZ026-NDZ028-NDZ038-NDZ054.

MN...NONE.
&&

DK
Hazardous weather outlook, Dec 16, 7:12 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
712 AM CST SAT DEC 16 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-171315-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
712 AM CST SAT DEC 16 2006

...GUSTY WINDS WILL BE POSSIBLE FOR THIS AFTERNOON ACROSS PARTS OF
NORTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...LATE THIS MORNING AND THIS AFTERNOON

GUSTY WEST WINDS WILL BE POSSIBLE OVER PARTS OF NORTHEAST NORTH
DAKOTA OR DEVILS LAKE BASIN THIS AFTERNOON. WIND GUSTS UP TO 35
MPH WILL BE POSSIBLE ROUGHLY WEST OF A LINE FROM WALHALLA TO
MCVILLE NORTH DAKOTA. SHOULD STRONGER WINDS OCCUR...THEN A WIND
ADVISORY MAY BE NEEDED.

A COLD FRONT OVER NORTHWEST NORTH DAKOTA WILL MOVE SOUTHEAST
ACROSS THE REGION THIS AFTERNOON. GUSTY WIND ARE EXPECTED AFTER
FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HOPPES

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.